Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 21, 2014, 1:55 PM MDT for Natrona County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 1:55 PM MDT (19:55 UTC)
- Expired
- May 21, 2014, 4:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 188 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WGUS55 KRIW 211955 FFWRIW WYC025-212200- /O.NEW.KRIW.FF.W.0002.140521T1955Z-140521T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... * UNTIL 400 PM MDT * AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE TO ONE AND A HALF INCHES OF RAIN HAVE ALREADY FALLEN IN THE PAST HALF HOUR...WITH UP TO ANOTHER INCH EXPECTED. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BEARTRAP MEADOWS COUNTY PARK...HOGADON SKI AREA AND SHEEPHERDER HILL BURN SCAR. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 177 AND 187. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY SLOPED TERRAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4283 10609 4263 10616 4263 10639 4283 10631 $$ BRAUN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 21, 1:37 PM MDT, 18 minutes earlier.
Area forecast discussion, May 21, 1:37 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 137 PM MDT WED MAY 21 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY SOUTHWEST COL SET-UP OVR THE GREAT BASIN NOW. ADDITIONALLY...SFC LOW POSITION TO THE SW IN NRN UT WILL AGAIN ALLOW AN ATTENDING NEARLY STATIONARY FRONT...ACTING AS A DRY WARM FRONT...TO SLOWLY MIGRATE NWD THRU/INTO SRN/CNTRL WY...RETURNING AN AREA OF MODEST CONVERGENCE ALONG THE BOUNDARY WHICH WILL HELP TO INITIATE SOME CONVECTION THIS AFTERNOON. HOWEVER...FCST SOUNDINGS ALSO SHOW WARMING OF MID LVLS...AND THIS WILL KEEP MUCH OF THE AREA UNDER CAPPING THAT MAY NOT BREAK DURING THE DAY. ADDITIONALLY...POSITION OF E TO SE STRONG RIDGE AXIS...CUTTING THRU WY AND E OF GB TROF...HAS STARTED TO BREAK/WEAKEN JET OVERHEAD AND WILL CONTINUE TO DO SO THROUGH THE FCST PERIOD. OTHERWISE...LOW CLOUDS FROM WIND RIVER BASIN...E AND NE INTO NATRONA AND JOHNSON COUNTY...ARE SLOWLY ERODING FROM S TO N. CURRENT BEST CAPE VALUES ACROSS SRN NATRONA INTO FAR SERN FREMONT EARLY TODAY...WITH VALUES FROM 700 TO 1000J/KG. THIS IS A LITTLE MORE ENERGETIC THAN YESTERDAY. AS MENTIONED ABOVE...CAP IN PLACE ACROSS MOST OF THE FA. HOWEVER CAP QUICKLY WEAKENING OVR SRN NATRONA ATTM...BUT MAY RETURN TO SOME EXTENT W/ UPR LVL WARMING. DEEP SHEAR IN PLACE...BUT LACKING STRONG LL SHEAR WITH HEIGHT...KEEPING HODOGRAPHS RATHER STRAIGHT THIS AFTERNOON. UPR LVL FLOW IS ALSO WEAKENING WITH TIME. ALTHOUGH ROTATION/MAINTENANCE OF STORMS WILL BE POSSIBLE IF THEY GET GOING...FROM NATRONA COUNTY INTO ERN FREMONT AND N INTO SRN AND ERN JOHNSON...STORM EVOLUTION WOULD TEND TO FOLLOW THE GUSTY WIND/SMALL HAIL MODE. THERE ALSO COULD BE A SHORT PERIOD MID/LATE AFTERNOON WHERE THERE MAY BE A SMALL/WEAK SHORT TORNADO THREAT IN NERN NATRONA TO ERN JOHNSON. HOWEVER...WILL HAVE TO GET SOMETHING THERE FIRST. TONIGHT...SHOWERS/THUNDER QUICKLY DIE OFF AND CLEAR OFF FOR MOST LOCATIONS IN THE FA. THE LONE EXCEPTION WILL BE NEAR ALONG THE WRN BORDER AND MOUNTAIN AREAS AS A WEAK/MODEST VORT MAX HUSTLES NWD ...WEAKENING...UNDER INCREASINGLY DIFFLUENT FLOW. BY MIDNIGHT...MOST ACTIVITY WILL BE ON THE WAY OUT AND SKIES WILL CLEAR FOR MOST LOCATIONS. THU MORNING...SFC LOW/FRONT WILL HAVE RETREATED SWD A BIT ONE MORE TIME...HOWEVER THE VORT MAX/SW WILL ALSO DRAG THE SFC LOW UP AND MOSTLY THRU THE CWA DURING THE DAY TOMORROW...WITH SRLY TO SWRLY LL FLOW ACROSS MOST OF THE CWA EXCEPT FOR THE ERN CWA. THIS WILL KEEP MOST OF THE REGION S OF THE WIND RIVER MOUNTAINS DRY...WITH THE ONLY REAL CHCS FOR SCATTERED PRECIP OCCURRING ACROSS THE MOUNTAINS...AND TO A LESSER EXTENT OVR ERN NATRONA AND JOHNSON COUNTIES ONCE AGAIN...WITH MODEST CONVERGENCE OCCURRING ALONG WEAK LEE TROF/BOUNDARY. STILL...MUCH WEAKER FLOW ALOFT AS WE LOSE JET SUPPORT WILL CUT EFFECTIVE SHEAR VALUES IN HALF...WITH MOST THUNDERSTORM POTENTIAL COMING FROM CAPE...WITH A SMALLER CHC FOR ANY SEVERE. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY SOUTH SOUTHWEST FLOW ALOFT WILL BE OVER WESTERN AND CENTRAL WYOMING ON THE NORTHEAST SIDE OF AN UPPER LEVEL LOW CENTERED OVER THE DESERT SOUTHWEST. THE UPPER LEVEL FLOW WILL BE DIVERGENT PROVIDING UPPER LEVEL SUPPORT FOR VERTICAL LIFT WHICH WILL BE IN COMBINATION WITH THERMAL HEATING IN THE EARLY EVENING HOURS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL AND STRONG WIND GUSTS WILL BE OVER THE AREA AND MOST NUMEROUS IN THE MOUNTAINS AND EAST WHERE BETTER LOW LEVEL MOISTURE WILL BE AVAILABLE. THE SOUTHWEST WILL BE VERY DRY IN THE LOWER LEVELS SUPPORTING STRONG DRY MICROBURST WINDS. CONVECTION WILL DECREASE RAPIDLY THROUGH LATE EVENING BUT SOME SHOWERS WILL LINGER OVER THE MOUNTAINS AND EAST OVERNIGHT. DO NOT EXPECT MUCH CHANGE IN OVERNIGHT LOW TEMPERATURES WITH SLIGHT WARMING. AN ENHANCED AREA OF MOISTURE WILL EJECT NORTH FROM THE SOUTHWEST LOW INTO THE SOUTHERLY FLOW OVER WESTERN AND CENTRAL WYOMING ON FRIDAY WITH INCREASED CONVECTION. AT THE SAME TIME A PACIFIC UPPER LEVEL TROUGH WILL APPROACH THE WEST OVER WESTERN MONTANA EXTENDING SOUTHWEST INTO SOUTH CENTRAL IDAHO AND NORTHERN NEVADA. THIS PACIFIC TROUGH WILL BE THE KICKER TO EJECT THE SOUTHWEST LOW EAST INTO WESTERN NEW MEXICO AND EVENTUALLY CUT OFF THE MOISTURE ADVECTION FROM THE SOUTH FRIDAY NIGHT AND SATURDAY. THIS WILL BRING A PATTERN CHANGE WITH A SERIES OF PACIFIC TROUGHS IN WESTERLY FLOW THAT WILL SET UP OVER WESTERN AND CENTRAL WYOMING. THIS WILL SHIFT THE THREAT OF SHOWERS AND THUNDERSTORMS INTO THE WEST AND NORTH WITH DECREASED ACTIVITY IN THE EAST. TEMPERATURES WILL COOL SUNDAY WITH A COLD FRONT MOVING SOUTH FROM MONTANA SUNDAY MORNING CONTINUING THROUGH THE DAY. CONVECTION WILL DECREASE AS THE FIRST PACIFIC TROUGH MOVES EAST INTO THE NORTHERN HIGH PLAINS AND WEAK RIDGING ALOFT OCCURS. THIS WILL BE BRIEF WITH ANOTHER PACIFIC TROUGH MOVING INLAND INTO THE PACIFIC NORTHWEST SUNDAY NIGHT. THIS TROUGH WILL MOVE INTO THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN LATE MONDAY AND EVENTUALLY INTO WESTERN WYOMING ON TUESDAY WITH MORE SHOWERS AND THUNDERSTORMS IN THE WEST MONDAY THROUGH TUESDAY WILL SEE INCREASING SOUTHWEST LOW LEVEL FLOW WITH WARMING AND DRYING. THEN COOLING IS LIKELY ON WEDNESDAY AS ANOTHER COLD FRONT MOVES SOUTH. THE EXTENDED MODELS HAVE BEEN A BIT INCONSISTENT FROM RUN TO RUN IN THE 6 TO 8 DAY PERIOD HAVING TROUBLES WITH THE STRENGTH OF THE PACIFIC TROUGHS WITH BOTH THE TIMING AND THE NORTH SOUTH LOCATION OF THE ASSOCIATED COLD AIR AND SURFACE COLD FRONTS. TODAY THEY ARE GENERALLY SLOWER BY 12 TO 18 HOURS AND FARTHER NORTH AND ARE WEAKER WITH THE COLD FRONTS AND QUICKLY WASHING THE COLD FRONT OUT WITH RETURNING SOUTHWEST FLOW. THIS LEADS TO A LOWER CONFIDENCE IN THE EXTENDED FORECAST AT THIS TIME AND MAY CONTINUE TO LEAD TO THE NEED FOR MORE SIGNIFICANT CHANGES IN THE FORESEEABLE FUTURE. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH 00Z FRIDAY. DAYTIME HEATING AND SOME MODEST FORCING ALONG A NEARLY STAGNANT SURFACE FRONT WILL ALLOW FOR SOME CONVECTION THIS EVENING. SHEAR AND INSTABILITY WILL HAVE TO BATTLE WARMING ALOFT...BUT WILL STILL RESULT IN ISOLATED TO WIDELY SHOWERS AND SCATTERED THUNDERSTORMS. ONE OR TWO COULD BE ON THE STRONG SIDE IN A TRIANGLE CONTAINED MOSTLY BY KBYG KWRL AND KCPR. BRIEF PERIOD OF MVFR CONDITIONS MAY RESULT NEAR OR UNDER THESE SHOWERS OR THUNDERSTORMS. CONVECTION IS EXPECTED TO WANE BY 02Z AT MOST TERMINAL LOCATIONS. SCATTERED AREAS OF MVFR CEILINGS LEFT OVER FROM THE CONVECTION WILL BE POSSIBLE IN NATRONA COUNTY...AND TO A MUCH LESSER EXTENT IN JOHNSON COUNTY...MAINLY NEAR OR OVER MOUNTAINS THROUGH 06Z. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL THROUGH 00Z FRIDAY. SOUTH TO SOUTHEAST SURFACE FLOW WILL RETURN TO MORE LIGHT EASTERLY TO SOUTHEASTERLY THIS OVERNIGHT AS THE WARM FRONT/DRYLINE RETREATS BACK TO THE SOUTH. THIS EVENING...OVER WEST/NORTHWEST WYOMING...ENOUGH MOISTURE/INSTABILITY WILL COMBINE WITH A MODESTLY STRONG PASSING UPPER LEVEL DISTURBANCE TO ALLOW FOR SHOWERS AND ISOLATED THUNDER TO FORM AND CONTINUE ALONG/NEAR THE WYOMING/IDAHO BORDER INTO THE YELLOWSTONE PARK AREA. THERE COULD BE A BRIEF PERIOD OF MVFR CEILINGS ASSOCIATED WITH THIS ACTIVITY AT KJAC AND KPNA TERMINALS THROUGH 03Z. && .FIRE WEATHER... SURFACE LOW DEEPENING ACROSS THE GREAT BASIN OVER NORTHERN UTAH TODAY WILL AGAIN INDUCE EASTERLY FLOW ACROSS MUCH CENTRAL WYOMING. ONE EXCEPTION WILL BE A WARM FRONT/DRYLINE PUSHING NORTH ACROSS ZONES 277 278 AND 279 EARLY THIS AFTERNOON...WITH A WARM DRY SOUTHERLY WIND 15 TO 25 MPH EXPECTED AND RH VALUES DROPPING BETWEEN THE MID TEENS AND LOWER 20S. NORTH OF THE FRONT...MAINLY EAST OF THE DIVIDE...SLIGHTLY WARMER TEMPERATURES ARE EXPECTED WITH HIGHS MAINLY INTO THE 50S AND 60S ALONG WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. ADDITIONALLY...SOME OF THE STORMS COULD BE STRONG...ESPECIALLY OVER ZONES 279 280 281 AND 300. THEN A MORE ROBUST WARMING TREND WILL GET UNDERWAY THURSDAY WITH HIGHS INTO THE UPPER 70S AND LOW 80S AT THE LOWER ELEVATIONS EAST OF THE DIVIDE...LOW 70S WEST. THE MINIMUM RELATIVE HUMIDITY IN ZONES 277 278 AND 279 WILL ALSO BE IN THE LOWER TEENS BY THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...C.BAKER AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, May 21, 4:01 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 401 AM MDT WED MAY 21 2014 WYZ001>020-022>030-221200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 401 AM MDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORMS WITH HEAVY RAIN POSSIBLE OVER MOUNTAIN SNOWPACK... ELEVATING FLOOD CONCERNS. ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE EAST OF THE CONTINENTAL DIVIDE. A FEW STORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...GUSTY WIND AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SCATTERED SHOWERS WITH MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORMS WITH HEAVY RAIN POSSIBLE OVER MOUNTAIN SNOWPACK...ELEVATING FLOOD CONCERNS. ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE EAST OF THE CONTINENTAL DIVIDE. AGAIN...A FEW STORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...GUSTY WIND AND FREQUENT LIGHTNING. FRIDAY AND SATURDAY...THUNDERSTORMS POSSIBLE EACH DAY CAPABLE OF PRODUCING STRONG GUSTY WINDS AND OCCASIONAL HEAVY DOWNPOURS IN THE MOUNTAINS OVER RIPE SNOW PACK...KEEPING FLOOD CONCERNS ELEVATED. MONDAY AND TUESDAY...WARM...POTENTIALLY WINDY AND GENERALLY DRY FOR THE SOUTH AND EAST WITH INCREASED FIRE DANGER. A FEW STRONGER THUNDERSTORMS POSSIBLE IN THE NORTHWEST AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL OR WIND GUSTS OF 40 MPH OR HIGHER...AS WELL AS ANY FLOODING AND RAINFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 21, 12:18 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1218 PM MDT WED MAY 21 2014
WYZ019-020-022-211915-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
1218 PM MDT WED MAY 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 115
PM MDT...
AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HOGADON SKI AREA...OR 7 MILES SOUTHWEST OF
CASPER...MOVING NORTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
JCT I25 AND HWY 20...CASPER EVENTS CENTER...MILLS...CASPER...
EASTRIDGE MALL...NATRONA COUNTY AIRPORT AND U.S. HWY 20/26 MILE
MARKER 10 AROUND 1225 PM MDT.
I25 EXIT 191...EVANSVILLE AND I25 EXIT 182 AROUND 1230 PM MDT.
BAR NUNN AROUND 1235 PM MDT.
I25 EXIT 197 AND HOMA HILLS AROUND 1240 PM MDT.
I25 MILE MARKER 200 AROUND 1245 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
227.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4250 10635 4251 10675 4346 10634 4325 10607
4261 10607
TIME...MOT...LOC 1819Z 199DEG 30KT 4281 10637
BRAUNSpecial weather statement, May 21, 1:23 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
123 PM MDT WED MAY 21 2014
WYZ019-020-022-212015-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
123 PM MDT WED MAY 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
215 PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EVANSVILLE TO HWY
487 MILE MARKER 50...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
I25 EXIT 182 AROUND 145 PM MDT.
EDNESS K WILKINS STATE PARK AND SHEEPHERDER HILL BURN SCAR AROUND 215
PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
207.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10669 4299 10646 4327 10608 4323 10606
4244 10606
TIME...MOT...LOC 1922Z 204DEG 18KT 4289 10622 4241 10641
BRAUNThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:21 PM MDT | Special Weather Statement | RIW | 39 min | |
| May 20, 6:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| May 20, 7:06 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| May 21, 12:18 PM MDT | Special Weather Statement | RIW | Natrona | 57 min |
| May 21, 1:23 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| May 21, 1:41 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 64 min |
| May 21, 1:54 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| May 21, 5:06 PM MDT | Special Weather Statement | RIW | Teton | 39 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.